Alert archive / Florida / Red Flag Warnings in 2012
Red Flag Warning 6, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this red flag warning at Jan 19, 2012, 5:12 AM EST for Pinellas County, Florida. It took effect at Jan 19, 2012, 1:00 PM EST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 19, 2012, 5:12 AM EST (10:12 UTC)
- In effect from
- Jan 19, 2012, 1:00 PM EST
- Expired
- Jan 19, 2012, 6:00 PM EST
- In force
- 5 hr
- Issued by
- NWS Tampa Bay, FL
County Pinellas County, FL
The radar
The Tampa radar (KTBW), 40 km from the middle of the area, began a volume at 10:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 10.2 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -164 J/kg
- Mixed-layer LCL
- 734 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 245 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
817 WWUS82 KTBW 191012 RFWTBW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 512 AM EST THU JAN 19 2012 ...RED FLAG WARNING IN EFFECT THIS AFTERNOON FOR PINELLAS...SARASOTA AND LEE COUNTIES... .VERY DRY AIR IS IN PLACE ACROSS THE AREA AND WILL COMBINE WITH DRY FUELS TO CREATE FAVORABLE CONDITIONS FOR THE RAPID SPREAD OF WILDFIRES THIS AFTERNOON. FLZ050-060-065-192300- /O.NEW.KTBW.FW.W.0006.120119T1800Z-120119T2300Z/ PINELLAS-SARASOTA-LEE- 512 AM EST THU JAN 19 2012 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM EST THIS EVENING FOR PINELLAS...SARASOTA AND LEE COUNTIES FOR LONG DURATIONS OF RELATIVE HUMIDITIES BELOW 35 PERCENT AND ERC VALUES OF 35 OR HIGHER... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM EST THIS EVENING. * AFFECTED AREA...PINELLAS...SARASOTA...LEE. * WIND...NORTHEAST WINDS OF 5 TO 10 MPH. * HUMIDITY...25 TO 30 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Jan 19, 3:39 AM EST, 1 hour 33 minutes earlier.
Area forecast discussion, Jan 19, 3:39 AM EST, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
339 AM EST THU JAN 19 2012
.SHORT TERM (TODAY - SATURDAY)...
A COLD FRONT ACROSS THE SOUTH CENTRAL PENINSULA EARLY THIS MORNING
WILL MOVE SOUTH OF THE REGION BY LATER THIS MORNING AS SURFACE HIGH
PRESSURE BUILDS IN FROM THE NORTHEAST. A MUCH DRIER AND SLIGHTLY
COOLER AIR MASS IN THE WAKE OF THE FRONT WILL SUPPORT A PLEASANT
DRY DAY ACROSS THE FORECAST AREA WITH AMPLE SUNSHINE AND NEAR
NORMAL TEMPERATURES.
TONIGHT SURFACE HIGH PRESSURE OVER THE REGION WILL SUPPORT A COOL
NIGHT WITH CLEAR SKIES AND LIGHT WINDS. TEMPERATURES WILL FALL
INTO MID AND UPPER 30S OVER THE NATURE COAST...MID AND UPPER 40S
CENTRAL INTERIOR...AND LOWER TO MID 50S SOUTH AND ALONG THE
IMMEDIATE COAST.
DURING FRIDAY AND SATURDAY THE FLOW ALOFT WILL BECOME ZONAL AS THE
SURFACE HIGH SHIFTS EAST INTO THE WESTERN ATLANTIC AND RIDGES
BACK TO THE WEST ACROSS THE NORTH CENTRAL PENINSULA. PLEASANT DRY
WEATHER WILL CONTINUE THROUGH THE PERIOD. A VEERING FLOW INTO THE
SOUTHEAST ON FRIDAY THEN SOUTH TO SOUTHWEST ON SATURDAY WILL
SUPPORT A WARMING TREND WITH TEMPERATURES CLIMBING BACK TO SOME 5
TO 7 DEGREE ABOVE NORMAL FOR THIS TIME OF THE YEAR WITH READINGS
CLIMBING INTO THE MID AND UPPER 70S EACH AFTERNOON.
.LONG TERM (SATURDAY NIGHT - WEDNESDAY)...
WEAK HIGH PRESSURE WILL RIDGE ACROSS THE AREA FROM THE ATLANTIC
THROUGH EARLY TUESDAY AS A COLD FRONT STALLS NORTH OF THE AREA OVER
THE WEEKEND. WEAK HIGH PRESSURE WILL THEN BE REINFORCED FROM THE
NORTH AS THE STALLED FRONTAL BOUNDARY TO THE NORTH GRADUALLY SHIFTS
NE OF THE AREA THROUGH WEDNESDAY. TEMPERATURES WILL BE SEVERAL
DEGREES ABOVE NORMAL THROUGH THE PERIOD.
&&
.AVIATION...
MVFR CEILINGS WITH SOME PATCHY FOG ARE CLEARING OUT OF THE NORTHERN
TERMINALS THIS MORNING...WITH MVFR TO LOCALLY IFR CEILINGS IN PLACE
ACROSS PGD...FMY AND RSW. SKIES WILL CONTINUE TO CLEAR OUT OVER THE
NEXT FEW HOURS WITH VFR CONDITIONS EXPECTED AT THE TERMINALS FOR
THE REST OF THE PERIOD.
&&
.MARINE...
NORTH WINDS IN THE 10 TO 15 KNOT RANGE EARLY THIS MORNING WILL
BECOME NORTHEAST DURING THE DAY AS SURFACE HIGH PRESSURE BUILDS
IN FROM THE NORTHEAST. WINDS WILL QUICKLY VEER INTO THE SOUTHEAST
ON FRIDAY AS THE SURFACE HIGH SHIFTS EAST INTO THE ATLANTIC WITH
SIMILAR SPEEDS EXPECTED. DURING THE UPCOMING WEEKEND WINDS WILL
BECOME SOUTH TO SOUTHWEST AS THE SURFACE HIGH IS NUDGES SOUTH A
BIT AS A SHORT WAVE TROUGH AND WEAK AREAS OF LOW PRESSURE PASS BY
TO THE NORTH ACROSS THE SOUTHEASTERN STATES. A WEAK FRONT WILL
APPROACH THE NORTHERN WATERS ON MONDAY AS THE SURFACE RIDGE AXIS
REMAINS ACROSS THE CENTRAL WATERS WITH A SOUTHEAST TO SOUTHERLY
FLOW EXPECTED ACROSS THE SOUTHERN AND CENTRAL WATERS WITH A
SOUTHWEST FLOW ACROSS THE NORTH.
&&
.FIRE WEATHER...
A MUCH DRIER AIR MASS MOVING INTO THE REGION WILL SUPPORT LONG
DURATIONS OF HUMIDITY VALUES BELOW 35 PERCENT OVER MOST OF THE
FORECAST AREA TODAY. THESE LONG DURATIONS OF HUMIDITY VALUES BELOW
35 PERCENT COMBINED WITH HIGH ERC VALUES OVER PINELLAS...SARASOTA
AND LEE COUNTIES WILL WARRANT A RED FLAG WARNING ISSUANCE FOR THESE
COUNTIES. MARGINALLY HIGH ERC VALUES COMBINED WITH THE LONG
DURATIONS OF RH'S BELOW 35 PERCENT WILL ALSO WARRANT A FIRE DANGER
STATEMENT ISSUANCE FOR LEVY...HERNANDO...PASCO...POLK AND CHARLOTTE
COUNTIES AS WELL. THE DRY AIR WILL LINGER OVER THE REGION ON FRIDAY
AND ADDITIONAL FIRE DANGER STATEMENTS MAY BE REQUIRED IN LATER
FORECASTS. LOW LEVEL MOISTURE WILL INCREASE ACROSS THE REGION DURING
THE UPCOMING WEEKEND AS THE FLOW BECOMES SOUTHEAST TO SOUTH...WHICH
SHOULD KEEP HUMIDITY VALUES ABOVE CRITICAL LEVELS WITH NO ADDITIONAL
FIRE WEATHER ISSUES EXPECTED.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 70 52 76 59 / 0 0 0 5
FMY 75 51 78 57 / 0 0 0 5
GIF 69 48 75 56 / 0 0 0 5
SRQ 71 49 75 58 / 0 0 0 5
BKV 69 36 77 48 / 0 0 0 5
SPG 69 57 75 60 / 0 0 0 5
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 6 PM EST THIS
EVENING FOR LEE-PINELLAS-SARASOTA.
GULF WATERS...NONE.
&&
SHORT TERM/MARINE/FIRE WEATHER...57/MCMICHAEL
LONG TERM/AVIATION...24/COLSONHazardous weather outlook, Jan 18, 5:35 AM EST, 23 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 535 AM EST WED JAN 18 2012 FLZ039-042-043-048>052-055>057-060>062-065-182245- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 535 AM EST WED JAN 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... A COLD FRONT WILL MOVE ACROSS THE REGION TODAY WITH A FEW THUNDERSTORMS OVER THE NORTHERN PORTION THAT MAY PRODUCE SOME DEADLY LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. PAXTON
Nearby
Red Flag Warnings in Florida, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.